|Severe Facial Wasting
Jan 1, 2013
I'm wondering if by stopping the drugs that cause facial wasting if the fat starts to come back. I have tried injections and that didn't work for me. I'm just starting to feel like I get stares from co-workers about my changing appearance. I know they know something is up. I did have hodgkins lymphoma 4 years ago and I tell people the cause of my wasting is from my chemotherapy I received. I tell them that the chemo destroyed my fat cells. Also, how much worse will this get, I already have sunken cheeks, and temples are sunken as well. Thanks for any advice you can give me.
| Response from Dr. Pierone
Hello, and thanks for posting.
There may be some return of facial fat if the medications are stopped. Because of the problems with discontinuation of antiretroviral treatment, the usual strategy is to switch to a regimen that is less likely to contribute to lipoatrophy.
Sometimes facial injections may not work as well if you are still on the medication that is producing facial fat loss. So switching to a new regimen in combination with facial fillers might be the best option.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Touching Period Blood Worried I Have HIV
- Blisters After Touching Penis Worried I Have HIV
- Bloody Pee After Blowjob Worried I Have HIV
- Bloody Urine After Lap Dance Worried I Have HIV
- Cold Feet After Oral Sex On A Woman What Are The Chances Of HIV
- Hairy Tongue After Getting Fingered Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.